Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 8, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Nov 30, 2021, 2:47 AM MST for Phillips County, Montana. It took effect at Nov 30, 2021, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2021, 2:47 AM MST (09:47 UTC)
- In effect from
- Nov 30, 2021, 11:00 PM MST
- Expired
- Nov 30, 2021, 1:25 PM MST
- In force
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS75 KGGW 300947 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 247 AM MST Tue Nov 30 2021 MTZ060-302300- /O.NEW.KGGW.HW.A.0008.211201T0600Z-211202T0000Z/ Southwest Phillips- Including the city of Zortman 247 AM MST Tue Nov 30 2021 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Southwest Phillips County. * WHEN...From this evening through Wednesday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
558 WWUS75 KGGW 302025 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 125 PM MST Tue Nov 30 2021 MTZ060-011200- /O.UPG.KGGW.HW.A.0008.211201T0600Z-211202T0000Z/ /O.NEW.KGGW.HW.W.0011.211201T0600Z-211202T0000Z/ Southwest Phillips- Including the city of Zortman 125 PM MST Tue Nov 30 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 11 PM this evening to 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 29, 12:38 PM MST, 14 hours 9 minutes earlier.
Area forecast discussion, Nov 29, 12:38 PM MST, 14 hours 9 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 1238 PM MST Mon Nov 29 2021 .DISCUSSION... AFTERNOON UPDATE: As of this afternoon a few things were under a watchful eye. The first item that came screaming to the fore front was Wednesday Winds. These currently look rather gusty throughout the day. Over the peaks of the Little Rockies these may hit High Winds Criteria. Currently, this wind is not dropping far enough down elevation to bother Zortman or Highway 191. This could easily change and a watch is out across the front range where it has already dropped elevation slightly. So will need to continue to monitor this possibility. Second, record max high and high-minimum temperatures between now and Thursday are possible each day leading to unusually warm December days and nights. A front will arrive Thursday afternoon or evening. The front will cool the area down significantly through Saturday. However, from here onward the ensemble system breaks apart completely with almost no certainty available. GAH MORNING UPDATE: No changes this morning. The forecast is very much on track. GAH MORNING DISCUSSION: ...Record or near-record warm temperatures will continue through midweek... Warm forecast (through Thursday Dec. 2nd)... A near-steady WNW flow aloft will basically keep any colder air influence up and away from our region, a.k.a. over the Canadian central and eastern prairies; while the warmer air mass and ridge of high pressure more easily slide into our region from the southwest through the first half of this week. A very weak disturbance embedded in this flow may bring a few areas of light rain to our region, mainly near and south of MT-Highway 200 today through this evening. Otherwise, weather conditions should be fairly benign. Colder forecast (Late Thursday Night and beyond)... The colder Canadian air more easily drops down through our region with mulitple short-wave low pressure troughs sliding through. Better chances for precipitation and colder temperatures are expected for this next coming weekend. Details will still need to be hammered out as model data becomes more clear over the next few days. && .AVIATION... LAST UPDATED: 1930Z FLIGHT CONDITIONS: VFR WINDS: NW-N winds 5-15 kts today, becoming light and variable overnight. The increasing to 10 to 20 kts Tuesday afternoon. DISCUSSION: A weak cool front moves in later today. Light rain may be possible, but will likely be south of the terminals. Mild temperatures are expected to continue through midweek, with breezy/windy conditions possible again midweek. LLWS: Low level wind shear of 40-50 kts from the W-NW around 2kft AGL is expected Tuesday morning from 14-21Z. /GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 1:25 PM MST | High Wind Warning | GGW | Phillips | 27 hr |
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.